Alert archive / Minnesota / Flash Flood Warnings in 1998
Flash Flood Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 27, 1998, 6:00 AM CDT for Wabasha County, Minnesota. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 6:00 AM CDT (11:00 UTC)
- Expired
- Jun 27, 1998, 3:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Wabasha County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 26.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLSE 271056 FFWLSE MNC157-272000- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 600 AM CDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR... WABASHA COUNTY IN SOUTHEASTERN MINNESOTA * UNTIL 300 PM CDT * AT 545 AM CDT...WATER LEVELS CONTINUED RISE ON THE ZUMBRO RIVER IN WABASHA COUTNY...WITH EVACUATIONS BECOMING NECESSARY NEAR THE CITY OF ZUMBRO FALLS. * RUNOFF FROM VERY HEAVY RAINS DURING THE OVERNIGHT HOURS CONTINUES TO POUR INTO THE MAIN RIVER CHANNELS EARLY THIS MORNING...WITH WATER LEVELS RISING RAPIDLY IN SOME STRETCHES OF THE LARGER RIVERS. BE PREPARED TO MOVE TO HIGHER GROUND IF RAPIDLY RIS2ING WATER IS OBSERVED. HEED ALL EVACUATION ORDERS...YOUR LIFE MAY DEPEND ON IT. RRS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:20 PM CDT, 9 hours 40 minutes earlier.
Area forecast discussion, Jun 26, 8:20 PM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 820 PM CDT FRI JUN 26 1998 FORECAST CONCERNS TONIGHT...FLASH FLOOD AND SEVERE WEATHER POTENTIAL. SURFACE ANALYSIS AT 00Z HAD A LOW CENTERED NEAR EASTERN SOUTH DAKOTA WITH WARM FRONT STRETCHING ACROSS NORTHERN IOWA INTO SOUTHWEST WISCONSIN. POOLING OF HIGH DEWPOINT AIR OCCURRING ALONG THE WARM FRONT AND LOW LEVEL JET OF 30 TO 40 KNOTS AIMED AT FRONTAL BOUNDARY. PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP TO 1.75 INCHES. THUNDERSTORMS IN EASTERN DAKOTAS AND MINNESOTA EXPECTED TO MOVE/DEVELOP EAST ALONG THE WARM FRONTAL BOUNDARY THROUGH THE EVENING/NIGHT AS THE LOW LEVEL JET INCREASES THE MOISTURE CONVERGENCE ALONG THE FRONT. SEVERE WEATHER IS ALSO A DEFINITE POSSIBLITY WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. FLASH FLOOD WATCH WILL BE ISSUED SHORTLY FOR PORTIONS OF WEST CENTRAL...CENTRAL AND SOUTHWEST WISCONSIN. COORDINATED WITH MINNLEAPOLIS...DES MOINES...MILWAUKEE...GREEN BAY AND STORM PREDICTION CENTER. THOMPSON
In the hours before
Special weather statement, Jun 27, 2:41 AM CDT, 3 hours 19 minutes before
MNZ079-086>088-WIZ017-029-032>034-041>044-053>055-061-270840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 241 AM CDT SAT JUN 27 1998 ...THE TORNADO WATCH IS NO LONGER IN EFFECT... THE TORNADO WATCH THAT WAS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL WISCONSIN AS WELL AS PART OF SOUTHEAST MINNESOTA IS NO LONGER IN EFFECT. COUNTIES THAT ARE NO LONGER IN THE WATCH INCLUDE: IN SOUTHEAST MINNESOTA...WABASHA...DODGE...OLMSTED AND WINONA IN WESTERN AND CENTRAL WISCONSIN...TAYLOR...CLARK...BUFFALO... TREMPEALEAU...JACKSON...LA CROSSE...MONROE...JUNEAU...ADAMS... VERNON...CRAWFORD AND RICHLAND. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR GRANT COUNTY UNTIL 7 AM WHICH REPLACED THE TORNADO WATCH THAT WAS IN EFFECT FOR THAT COUNTY. KING
Special weather statement, Jun 27, 2:41 AM CDT, 3 hours 19 minutes before
MNZ079-086>088-WIZ017-029-032>034-041>044-053>055-061-270840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 241 AM CDT SAT JUN 27 1998 ...THE TORNADO WATCH IS NO LONGER IN EFFECT... THE TORNADO WATCH THAT WAS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL WISCONSIN AS WELL AS PART OF SOUTHEAST MINNESOTA IS NO LONGER IN EFFECT. COUNTIES THAT ARE NO LONGER IN THE WATCH INCLUDE: IN SOUTHEAST MINNESOTA...WABASHA...DODGE...OLMSTED AND WINONA IN WESTERN AND CENTRAL WISCONSIN...TAYLOR...CLARK...BUFFALO... TREMPEALEAU...JACKSON...LA CROSSE...MONROE...JUNEAU...ADAMS... VERNON...CRAWFORD AND RICHLAND. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR GRANT COUNTY UNTIL 7 AM WHICH REPLACED THE TORNADO WATCH THAT WAS IN EFFECT FOR THAT COUNTY. KING
Special weather statement, Jun 27, 5:00 AM CDT, 1 hour before
WIZ061-271500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SAT JUN 27 1998 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR GRANT COUNTY OF SOUTHWEST WISCONSIN... THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND NO LONGER POSE A SEVERE WEATHER THREAT TO GRANT COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. THOMPSON
Special weather statement, Jun 27, 5:00 AM CDT, 1 hour before
WIZ061-271500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SAT JUN 27 1998 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR GRANT COUNTY OF SOUTHWEST WISCONSIN... THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND NO LONGER POSE A SEVERE WEATHER THREAT TO GRANT COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:15 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 60 min |
| Jun 26, 10:38 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 62 min |
| Jun 26, 11:16 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 74 min |
| Jun 26, 11:19 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 61 min |
| Jun 26, 11:27 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 63 min |
| Jun 26, 11:33 PM CDT | Flash Flood Warning | ARX | Wabasha | 3 hr |
| Jun 27, 12:29 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 61 min |
| Jun 27, 12:29 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 61 min |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Winona | 5 hr |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Wabasha | 5 hr |
| Jun 27, 1:01 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 59 min |
| Jun 27, 1:08 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 62 min |
| Jun 27, 1:17 AM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
| Jun 27, 1:26 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 64 min |
| Jun 27, 1:29 AM CDT | Flash Flood Warning | ARX | Olmsted | 4 hr |
| Jun 27, 6:08 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 67 min |
| Jun 27, 6:38 PM CDT | Tornado Warning | ARX | Mower | 47 min |
| Jun 27, 6:58 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted | 62 min |
Nearby
Flash Flood Warnings in Minnesota, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.